Hello. This is a great question for the Pharmasist. They will know better what to take for your discomfort. I do know that if an Ulcer is involved, you will NOT want to take Asprin or products containing Asprin as they will make matters worse if you have an Ulcer.
Have you consulted a Physician for this? If not then do so as soon as possible. Ulces can be dangerous, even life threatening if they start to bleed.
You have posted a great question. Ibuprofen (Advil, Motrin) is extremely hard on the stomach lining. Any NSAID can cause stomach distress/pain, especially if you believe you may have an ulcer.
Pepcid, though good for heartburn and gastric distress is not usually ordered for true ulcers. Ulcers are generally found to be from a bacteria infection and are treated with an antibiotic and proton pump inhibitor such as Prilosec, Prevacid or other medications in that category.
Please keep us posted and let us know how you are doing. We will be looking forward to your progress. Please take care, Tuck
Any medication that is absorbed in your small intestine (an enteric coated drug) should not cause you stomach distress. As always you should consult with your physician. Mollyrae is correct that if you suspect an ulcer you should see your PCP. You do not want to erode your stomach lining and cause a possible GI Bleed.
I am sorry I meant prilosec. You can get it over the counter cheaper than scripts and it is the same thing. I take it daily. Also Tuck is correct the advil is rough on your stomach. Tylenol would be the better choice.
Sorry for the mistake bad day!
My Dr. put me on prilosec for gastritis and possible ulcers. I also get very bad cramps, that feel like labor Ugh!. I would normally take naproxen for the cramps but since my stomach is.not well... They are very harsh on the stomach lining and was told not to take them. I called the pharmacist and he told me to take tylenol. I had to take quite a lot for 2 days. I would try the prilosec or something over the counter and see if it helps. Prilosec, zantac, pepcid.
Omg, I thought I would never find anyone else who has cramps that feel like labor as I do. People would think I was "faking"... wow. Now I am thinking it maybe caused by stomach uclers, I was told last year I COULD be in a "pre-ucler" stage because of my chest pains I always have, but not really in my chest, but below my breast area in the middle. I was also told to take prevacid or prilosec and told to stop taking naproxen.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.